Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#287407] of John A. Trangenstein

Papers Published

  1. TRANGENSTEIN, JA, CUSTOMIZED MINIMIZATION TECHNIQUES FOR PHASE-EQUILIBRIUM COMPUTATIONS IN RESERVOIR SIMULATION, Chemical Engineering Science, vol. 42 no. 12 (1987), pp. 2847-2863, ISSN 0009-2509 [Gateway.cgi], [doi]
    (last updated on 2017/12/15)

    Abstract:
    This paper discusses a minimization algorithm for the solution of the Gibbs free energy minimization problem involving at most two phases. There are three major aspects to this paper. The first is the selection of descent directions and step lengths in order to handle the poorly scaled phase equilibrium problems associated with mixtures near bubble points and critical points. The second is the prevention of convergence to trivial solutions in both the Gibbs free energy minimization problem for two-phase mixtures and the associated phase stability test for single-phase mixtures. The third is the use of effective convergence criteria to obtain either the desired level of accuracy in the solution or the maximum accuracy allowed by the problem and the computer.

    Keywords:
    COMPUTER PROGRAMMING - Algorithms;FLOW OF FLUIDS - Computer Simulation;OIL WELL PRODUCTION - Enhanced Recovery;

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320